Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 25, 2017, 3:12 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2017, 3:12 AM MST (10:12 UTC)
- Expired
- Dec 25, 2017, 3:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
388 WWUS75 KABQ 251012 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 312 AM MST Mon Dec 25 2017 ...STRONG WINDS OVER THE SANGRE DE CRISTO MOUNTAINS AND CENTRAL HIGHLANDS... .A weak disturbance will cross northern New Mexico strengthening winds aloft over the Sangre de Cristo Mountains, mixing down to the Central Highlands in the late morning and afternoon. NMZ513>515-251900- /O.NEW.KABQ.WI.Y.0048.171225T1012Z-171225T2200Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 312 AM MST Mon Dec 25 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 3 PM MST this afternoon. * LOCATION...The east slopes and high elevations above 9500 feet of the Sangre de Cristo mountains. * WINDS...Westerly winds 25 to 40 mph with gusts up to 50 mph. * TIMING...Winds will strengthen this morning, persisting through the afternoon hours. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on north to south oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-251900- /O.NEW.KABQ.WI.Y.0048.171225T1600Z-171225T2200Z/ Central Highlands- 312 AM MST Mon Dec 25 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 9 AM this morning to 3 PM MST this afternoon. * LOCATION...The Central Highlands. * WINDS...Westerly winds 25 to 40 mph with gusts up to 50 mph. * TIMING...Winds will strengthen by mid to late morning and persist through the afternoon. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on north to south oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
800 WWUS75 KABQ 251836 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1136 AM MST Mon Dec 25 2017 ...STRONG WINDS CONTINUING OVER THE SANGRE DE CRISTO MOUNTAINS AND CENTRAL HIGHLANDS... .A weak disturbance will cross northern New Mexico with strong winds aloft over the Sangre de Cristo Mountains, and extending across the Central Highlands during the afternoon. NMZ513>515-252200- /O.CON.KABQ.WI.Y.0048.000000T0000Z-171225T2200Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1136 AM MST Mon Dec 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...The east slopes and high elevations above 9500 feet of the Sangre de Cristo mountains. * WINDS...West 25 to 40 mph with gusts up to 50 mph. * TIMING...Strong winds will persist through mid afternoon before diminishing. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on north to south oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-252200- /O.CON.KABQ.WI.Y.0048.000000T0000Z-171225T2200Z/ Central Highlands- 1136 AM MST Mon Dec 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * LOCATION...The Central Highlands. * WINDS...West 25 to 40 mph with gusts up to 50 mph. * TIMING...Strong winds will persist through mid afternoon before diminishing. * VISIBILITY...Widespread visibility restrictions are not expected. * LOCAL IMPACTS...Strong cross winds are possible on north to south oriented roadways. Difficult driving conditions are expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
253 WWUS75 KABQ 252212 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 312 PM MST Mon Dec 25 2017 NMZ513>515-523-252315- /O.EXP.KABQ.WI.Y.0048.000000T0000Z-171225T2200Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Central Highlands- 312 PM MST Mon Dec 25 2017 ...WIND ADVISORY HAS EXPIRED... Windy conditions will persist over the Sangre De Cristo Mountains and nearby highlands into the early evening hours, but will be below advisory threshold. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 25, 2:53 AM MST, 19 minutes earlier.
Area forecast discussion, Dec 25, 2:53 AM MST, 19 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 253 AM MST Mon Dec 25 2017 .SYNOPSIS... Windy conditions will exist atop the Sangre de Cristo's today, expanding to the east central highlands later in the day. Daytime highs Christmas will be well above normal, with only a slight hope of an isolated shower across the northwest mountains. Temperatures fall across eastern New Mexico Tuesday behind a backdoor front. Temperatures warm Wednesday across the east with northwest flow remaining across the Land of Enchantment and precipitation chances remaining near zero through the end of the week. && .DISCUSSION... High clouds are keeping overnight lows a bit warmer this morning, except along I-25 from Las Vegas to Raton and over to Capulin. This cirrus deck will continue throughout Christmas day, and have thus dropped highs today a degree or two over most central areas. A weak disturbance aloft will cross Colorado today, and could bring a few isolated showers as far south as the northwest mtns/Tusas. Otherwise today's main concerns will be high winds atop the Sangre's, expanding to the east-central highlands as a lee sfc trough develops in the afternoon. Winds will be 25-35 mph with gusts to 45-50 mph. The real challenge in the short term lays with the placement of a backdoor front arriving in the eastern plains Tuesday. The front will enter the NE plains overnight Monday into Tuesday, pushing through Roosevelt county by late morning. The NAM12 pushes the front further west than the GFS and ECMWF, also bringing much colder air into eastern NM. Have taken a split for locales across the eastern plains, nudging a bit closer to the GFS/ECMWF solutions for highs Tuesday. However, highs will be colder for areas like Chaves county if the backdoor front does progress further west than forecast. Easterly to southeasterly return flow enters into the east Wednesday with some low cloud potential Wednesday morning. Conditions remain dry for central and western NM with temperatures well above normal. After Wednesday, forecast confidence dips with the GFS bringing in a few backdoor fronts on Thu and Sun, with the ECMWF bringing backdoor fronts Sat and Sun/Mon night. Hence, daytime highs across eastern NM will depend on how these backdoor fronts line up later in the week. Overall, NW flow remains across New Mexico with no prospects of significant PoPs, meaning ABQ's run of no measurable precipitation will likely reach to the Top 5 all time. 24 && .FIRE WEATHER... Marginal critical fire weather conditions will develop today from the West Central Highlands eastward along the U.S. 60 corridor to the Gallinas Mountains. Fast west/northwest flow spreading across NM with surface dewpoints in the single digits and teens will force minimum humidity values into the 15-20% range in this area. High temperatures will be 10-15 degrees above normal despite thicker cloud cover moving overhead. Humidity values will be highest along the CO border where a few snow showers are even possible on higher peaks. The next cold front will back into eastern NM Tuesday and cool high temperatures into the 30s and 40s. The remainder of NM will remain mild with low humidity and light winds. Winds will veer to the south/southwest Wednesday across the east and allow temperatures to rebound closer to normal. Central and western NM will again be mild and dry with light winds. Widespread poor ventilation is likely both days. Overnight temperatures will still be chilly under midslope inversions. Thursday through the weekend will be characterized by widespread poor ventilation as a ridge of high pressure builds over southern CA. Temperatures will be above normal over the entire area with minimum humidity in the 15-25% range. Overnight recoveries will be fair to good, with the highest values over eastern NM and beneath inversions across northern and western valleys. No precipitation is in sight through at least early next week. Guyer && .AVIATION... 06Z TAF CYCLE Northwest flow aloft with periods of mid and high clouds. Sfc low developing over ne NM creating potential for some low level moisture to be drawn nwd along the east slopes of the south central mts and Pecos Valley thru KROW and ewd to KCVS from around 07-14Z, but not expecting any resulting MVFR to IFR cigs to be widespread, if they develop. Otherwise, look for w-nwly wind gusts to around 35 or 40kt along the east slopes of the central mt chain north of Interstate 40 and ewd to the TX border by about 25/12-15Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 21 51 19 / 0 0 0 0 Dulce........................... 47 18 48 16 / 10 0 0 0 Cuba............................ 47 22 48 22 / 0 0 0 0 Gallup.......................... 52 15 55 20 / 0 0 0 0 El Morro........................ 52 11 54 20 / 0 0 0 0 Grants.......................... 55 16 56 21 / 0 0 0 0 Quemado......................... 57 25 58 28 / 0 0 0 0 Glenwood........................ 64 32 64 34 / 0 0 0 0 Chama........................... 42 15 43 14 / 10 0 0 0 Los Alamos...................... 49 32 48 30 / 0 0 0 0 Pecos........................... 51 27 50 26 / 0 0 0 0 Cerro/Questa.................... 44 22 44 19 / 5 0 0 0 Red River....................... 37 19 39 17 / 5 0 0 0 Angel Fire...................... 41 14 42 13 / 0 0 0 0 Taos............................ 48 17 48 14 / 0 0 0 0 Mora............................ 49 25 48 22 / 0 0 0 0 Espanola........................ 54 28 52 27 / 0 0 0 0 Santa Fe........................ 50 31 50 29 / 0 0 0 0 Santa Fe Airport................ 53 26 53 24 / 0 0 0 0 Albuquerque Foothills........... 54 33 56 33 / 0 0 0 0 Albuquerque Heights............. 56 32 57 31 / 0 0 0 0 Albuquerque Valley.............. 58 24 61 28 / 0 0 0 0 Albuquerque West Mesa........... 56 31 57 31 / 0 0 0 0 Los Lunas....................... 60 21 60 24 / 0 0 0 0 Rio Rancho...................... 55 30 56 30 / 0 0 0 0 Socorro......................... 65 30 63 30 / 0 0 0 0 Sandia Park/Cedar Crest......... 50 25 52 27 / 0 0 0 0 Tijeras......................... 52 24 54 27 / 0 0 0 0 Moriarty/Estancia............... 54 18 57 22 / 0 0 0 0 Clines Corners.................. 51 27 52 25 / 0 0 0 0 Gran Quivira.................... 58 29 57 30 / 0 0 0 0 Carrizozo....................... 62 33 59 33 / 0 0 0 0 Ruidoso......................... 58 31 55 30 / 0 0 0 0 Capulin......................... 50 16 38 14 / 0 0 0 0 Raton........................... 52 18 43 14 / 0 0 0 0 Springer........................ 55 19 46 16 / 0 0 0 0 Las Vegas....................... 55 25 50 22 / 0 0 0 0 Clayton......................... 54 14 31 14 / 0 0 0 0 Roy............................. 57 18 39 16 / 0 0 0 0 Conchas......................... 65 23 43 22 / 0 0 0 0 Santa Rosa...................... 62 27 48 23 / 0 0 0 0 Tucumcari....................... 63 19 42 19 / 0 0 0 0 Clovis.......................... 56 24 45 21 / 0 0 0 0 Portales........................ 57 24 48 21 / 0 0 0 0 Fort Sumner..................... 61 23 51 20 / 0 0 0 0 Roswell......................... 63 29 61 27 / 0 0 0 0 Picacho......................... 67 36 62 31 / 0 0 0 0 Elk............................. 65 35 60 32 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 3 PM MST this afternoon for the following zones... NMZ513>515. Wind Advisory from 9 AM this morning to 3 PM MST this afternoon for the following zones... NMZ523. && 24
Hazardous weather outlook, Dec 24, 3:39 AM MST, 23 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 339 AM MST Sun Dec 24 2017 NMZ501>540-251100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 339 AM MST Sun Dec 24 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight West winds of 25 to 35 mph with gusts up to 50 mph along the Sangre de Cristo Mountains early this morning will taper off throughout the day. Localized wind gusts near 45 mph may redevelop over this area again tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.